Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 13, 2022, 10:46 AM CDT for 5 counties in Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 10:46 AM CDT (15:46 UTC)
- Expired
- Apr 13, 2022, 2:47 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:38 AM CDT | FLASH FLOOD | 2 Nw Harmony, AR | REPORT OF STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
369
WGUS54 KTSA 131546
FFWTSA
ARC015-033-047-087-143-132000-
/O.NEW.KTSA.FF.W.0004.220413T1546Z-220413T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1046 AM CDT Wed Apr 13 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Carroll County in northwestern Arkansas...
Northeastern Crawford County in northwestern Arkansas...
Madison County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
Northeastern Franklin County in west central Arkansas...
* Until 300 PM CDT.
* At 1046 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Huntsville... Elkins...
West Fork... Winslow...
Chester... St. Paul...
Japton... Saint Paul...
Witter... Aurora...
Wesley... Pettigrew...
Boston... Cass...
Brentwood... Marble...
Kingston... Blackburn...
Devils Den State Park... Osage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3599 9412 3607 9395 3626 9330 3612 9330
3613 9348 3608 9348 3608 9345 3597 9345
3595 9349 3592 9349 3593 9350 3588 9351
3588 9352 3576 9352 3577 9370 3568 9370
3568 9421 3573 9434
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
439
WGUS74 KTSA 131651
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1151 AM CDT Wed Apr 13 2022
ARC015-033-047-087-143-132000-
/O.CON.KTSA.FF.W.0004.000000T0000Z-220413T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-Crawford AR-Franklin AR-Madison AR-Washington AR-
1151 AM CDT Wed Apr 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN CARROLL, NORTHEASTERN CRAWFORD, MADISON,
SOUTHEASTERN WASHINGTON AR AND NORTHEASTERN FRANKLIN COUNTIES...
At 1151 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Rain will begin to taper off in the
warned area over the next hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Huntsville... Elkins...
West Fork... Winslow...
Chester... St. Paul...
Japton... Saint Paul...
Witter... Aurora...
Wesley... Pettigrew...
Boston... Cass...
Brentwood... Marble...
Kingston... Blackburn...
Devils Den State Park... Osage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3599 9412 3607 9395 3626 9330 3612 9330
3613 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3568 9370 3568 9421 3573 9434
FLASH FLOOD...RADAR INDICATED
$$805
WGUS74 KTSA 131947
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
247 PM CDT Wed Apr 13 2022
ARC015-033-047-087-143-131957-
/O.CAN.KTSA.FF.W.0004.000000T0000Z-220413T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-Crawford AR-Franklin AR-Madison AR-Washington AR-
247 PM CDT Wed Apr 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CARROLL,
NORTHEASTERN CRAWFORD, MADISON, SOUTHEASTERN WASHINGTON AR AND
NORTHEASTERN FRANKLIN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3599 9412 3607 9395 3626 9330 3612 9330
3613 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3568 9370 3568 9421 3573 9434
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 6:35 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 13, 6:35 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 635 AM CDT Wed Apr 13 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 347 AM CDT Wed Apr 13 2022 A cold front has entered northeast Oklahoma early this morning and is approaching the Interstate 44 corridor at this time. Showers and thunderstorms are expected to gradually increase in coverage and intensity over the next few hours, initially behind the boundary, and eventually along and ahead of the boundary after sunrise. Some of these storms will likely be strong to severe, with the greatest severe weather potential being with the storms along and south of the front. The front and all showers and storms should clear the forecast area by mid afternoon. && .LONG TERM... (Tonight through Tuesday) Issued at 347 AM CDT Wed Apr 13 2022 A chilly night is in store tonight, with frost and freeze headlines likely to be needed in many locations. Will let the day shift take a closer look at which areas will need freeze headlines as opposed to frost headlines. A brief warming trend will then take place Thursday through Friday as south winds return. A cold front will sag slowly south across the area Friday night into Saturday, setting the stage for a rather chilly Easter weekend for most locations. A few showers and storms may accompany this front, with some rain chances persisting through the weekend. We will continue to trend high temperatures down over the weekend, and actual values may still end up being several degrees cooler than even this forecast reflects in some places. A warming trend will begin early next week, with temperatures likely to return to near normal levels by the middle of next week. && .AVIATION... (12Z TAFS) Issued at 635 AM CDT Wed Apr 13 2022 A cold front, which will have already passed thru the NE OK terminals, will sweep across the remainder of the region later today. Showers and storms can be expected along and ahead of the front from SE OK up into NW AR with vsbys in the MVFR to even IFR range possible. A period of MVFR cigs can be expected ahead of and just behind fropa, with a brief period of IFR cigs at the far NW AR sites. Gusty south to southwest winds will become gusty northwest winds. TAFs will trend back toward VFR by the end of the day and winds will become light tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 35 70 49 / 70 0 0 0 FSM 71 37 71 46 / 60 0 0 0 MLC 69 36 71 51 / 70 0 0 0 BVO 58 30 69 44 / 30 0 0 0 FYV 63 31 66 44 / 80 0 0 0 BYV 64 33 66 46 / 80 0 0 0 MKO 67 35 70 47 / 80 0 0 0 MIO 56 33 65 44 / 80 0 0 0 F10 65 36 71 49 / 70 0 0 0 HHW 74 39 72 49 / 60 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...30
Hazardous weather outlook, Apr 13, 5:15 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 515 AM CDT Wed Apr 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 515 AM CDT Wed Apr 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northwest Arkansas and Far Eastern Oklahoma. ONSET...Mid Morning. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast of Interstate 44. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northwest Arkansas and Far Eastern Oklahoma. ONSET...Mid Morning. HEAVY RAIN. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Mainly West of Highway 75 in Northeast Oklahoma. ONSET...This Afternoon. DISCUSSION... A cold front has entered northeast Oklahoma early this morning and will sweep southeast through the rest of eastern Oklahoma and northwest Arkansas by early afternoon. Showers and a few thunderstorms are beginning to develop along and north of the front, and this activity will continue to increase this morning. Additional showers and storms are expected to develop ahead of the front this morning, and these storms will have the highest severe weather potential. Large hail and damaging winds will be the biggest threats, but a tornado or two will also be possible later this morning into early afternoon across parts of northwest Arkansas and far eastern Oklahoma. Locally heavy rainfall may also result in localized flooding in a few spots. Gusty northwest winds behind the cold front will result in a limited fire danger this afternoon, mainly to the west of Highway 75 in northeast Oklahoma where rainfall amounts this morning will be quite light. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. EXTENDED DISCUSSION... Another cold front will sag south across the area Friday night and early Saturday. A few thunderstorms may occur near and north of this front late Friday through the weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 13, 10:09 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM FLASH FLOOD 2 SSW GENTRY 36.24N 94.50W
04/13/2022 BENTON AR PUBLIC
ROADWAY FLOODED.
&&
JDSLocal storm report, Apr 13, 10:10 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM FLASH FLOOD 3 NNE SILOAM SPRINGS 36.23N 94.52W
04/13/2022 BENTON AR PUBLIC
WATER COVERING THE ROADWAY.
&&
JDSLocal storm report, Apr 13, 10:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD SPRINGTOWN 36.26N 94.42W
04/13/2022 BENTON AR DEPT OF HIGHWAYS
ONE MILE SECTION OF HIGHWAY 12 IN BOTH
DIRECTIONS CLOSED DUE TO HIGH WATER.
&&
JDSLocal storm report, Apr 13, 10:23 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1023 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLASH FLOOD 3 W CENTERTON 36.36N 94.34W
04/13/2022 BENTON AR EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS NUMEROUS
FLOODED ROADWAYS ACROSS THE COUNTY. 1 WATER
RESCUE PERFORMED.
&&
JDSLocal storm report, Apr 13, 10:28 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM FLASH FLOOD 2 ESE SILOAM SPRINGS 36.18N 94.51W
04/13/2022 BENTON AR DEPT OF HIGHWAYS
A HALF MILE SECTION OF HIGHWAY 16 IN BOTH
DIRECTIONS, AND HIGH WATER COVERING A
SECTION OF HIGHWAY 412 IN BOTH DIRECTIONS.
&&
JDSSpecial weather statement, Apr 13, 10:30 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 AM CDT Wed Apr 13 2022
ARZ002-010-011-131600-
Carroll AR-Madison AR-Washington AR-
1030 AM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of Madison, southern
Carroll and southeastern Washington Counties through 1100 AM CDT...
At 1029 AM CDT, Doppler radar indicated a strong thunderstorm near
Witter, moving northeast at 50 mph. A second strong thunderstorm was
located near Arnett also moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Elkins... Winslow...
St. Paul... Hindsville...
Wesley... Carrollton...
Rudd... Saint Paul...
Kingston... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Pettigrew... Brentwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3589 9351
3581 9361 3580 9418 3640 9371 3637 9330
3612 9330
TIME...MOT...LOC 1529Z 225DEG 45KT 3593 9363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:16 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Apr 13, 8:00 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 4 hr |
| Apr 13, 8:43 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Apr 13, 9:04 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 41 min |
| Apr 13, 9:19 AM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 13, 9:21 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 3 hr |
| Apr 13, 9:34 AM CDT | Special Weather Statement | TSA | Carroll, Crawford, Franklin, Madison, Washington | 26 min |
| Apr 13, 9:59 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 31 min |
| Apr 13, 10:11 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison, Washington | 4 hr |
| Apr 13, 10:30 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 30 min |
| Apr 13, 2:41 PM CDT | Frost Advisory | TSA | 18 hr | |
| Apr 13, 2:41 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 18 hr |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.